Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 33, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 12, 2015, 2:48 AM MDT. It took effect at Oct 12, 2015, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2015, 2:48 AM MDT (08:48 UTC)
- In effect from
- Oct 12, 2015, 10:00 AM MDT
- Expired
- Oct 12, 2015, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS85 KCYS 120848 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 248 AM MDT MON OCT 12 2015 ...RED FLAG WARNING FOR THE HIGH VALLEYS WEST OF THE LARAMIE RANGE THROUGH THIS AFTERNOON... WYZ303-304-306-308-122300- /O.NEW.KCYS.FW.W.0033.151012T1600Z-151013T0000Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN- 248 AM MDT MON OCT 12 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 303... 304...306 AND 308... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 303...304...306 AND 308. * WIND...WEST TO NORTHWEST BETWEEN 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...BETWEEN 12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ TT
3 follow-up statements
000 WWUS85 KCYS 121705 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1105 AM MDT MON OCT 12 2015 ...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING THROUGH THIS AFTERNOON... WYZ302-309-310-130100- /O.EXB.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1105 AM MDT MON OCT 12 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 302...309 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 302...309 AND 310. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ WYZ303-304-306-308-130100- /O.EXT.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN- 1105 AM MDT MON OCT 12 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 303...304...306 AND 308... * AFFECTED AREA...FIRE WEATHER ZONES 303...304...306 AND 308. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ HAMMER
114 WWUS85 KCYS 121828 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1228 PM MDT MON OCT 12 2015 ...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING THROUGH THIS AFTERNOON... WYZ301-130100- /O.EXA.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 1228 PM MDT MON OCT 12 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 301... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 301. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ WYZ302>304-306-308>310-130100- /O.CON.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1228 PM MDT MON OCT 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 302...303...304... 306...308...309 AND 310... * AFFECTED AREA...FIRE WEATHER ZONES 302...303...304...306... 308...309 AND 310. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ HAMMER
816 WWUS85 KCYS 130100 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 700 PM MDT MON OCT 12 2015 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302...303...304...306...308...309 AND 310... WYZ301>304-306-308>310-130200- /O.CAN.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 700 PM MDT MON OCT 12 2015 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...302...303...304...306... 308...309 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED WITH HUMIDITIES INCREASING. $$ RUBIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 11, 11:24 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 11, 11:24 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1124 PM MDT SUN OCT 11 2015 .UPDATE... ISSUED AT 806 PM MDT SUN OCT 11 2015 HIGH WIND AND FIRE WEATHER HEADLINES HAVE EXPIRED EARLY THIS EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITIES SLOWLY RECOVER IN THE WAKE OF A COLD FRONTAL PASSAGE. IT WILL BE COOLER OVERNIGHT AS LOW TEMPS DROP INTO THE 30S. FROST WILL NOT BE AN ISSUE TONIGHT AS WIND SPEEDS REMAIN ABOVE 10 MPH. && .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) ISSUED AT 413 PM MDT SUN OCT 11 2015 HIGH WINDS CONTINUE ACROSS MUCH OF THE AREA THIS AFTERNOON. A POTENT MID LEVEL SHORTWAVE TROUGH WAS MOVING RAPIDLY EASTWARD ALONG THE MT- WY STATE LINE AT 21Z...WITH AN ASSOCIATED SFC COLD FRONT DRAPED FROM NEAR RAWLINS NORTHEASTWARD INTO THE NORTHERN NE PANHANDLE. LOW-LEVEL GRADIENTS REMAIN STRONG AHEAD OF THIS BOUNDARY WITH A 700 MB CAG-CPR GRADIENT OF 50 METERS. THE GJT-CYS MSLP GRADIENT REMAINS ON THE HIGH SIDE AROUND 12 MILLIBARS...SO POTENTIAL IS STILL THERE FOR LOCALIZED GUSTS ABOVE 60 MPH EVEN THOUGH WINDS ALOFT ARE DECREASING. THERE ARE A FEW 50 KT BARBS STILL SHOWING UP ON THE KCYS VAD WIND PROFILE...SO WE COULD HIT WARNING CRITERIA AGAIN IF THICK CIRRUS SHIELD MOVES OFF SOON ENOUGH. BELIEVE THIS HAS BEEN THE MAIN ISSUE BETWEEN CYS-LSK AS CLOUD COVER INCREASED QUITE DRAMATICALLY AFTER 16Z TODAY. ALSO WENT AHEAD AND ISSUED A WIND ADZY FOR THE WESTERN NEBRASKA PANHANDLE WITH WIDESPREAD SUSTAINED WINDS ABOVE 25 KTS AND FREQUENT GUSTS TO 40 KTS NEAR CLOUD BREAKS. GRADIENTS SHOULD WEAKEN ENOUGH AFTER 00Z TO LIMIT HIGH WIND POTENTIAL TO THE DAYTIME HOURS...SO WILL PLAN TO ALLOW ALL HAZARDS TO EXPIRE AT 7 PM. IN THE FIRE WEATHER REALM...INHERITED RED FLAG WARNINGS ARE DOING WELL. A FEW SITES...INCLUDING SARATOGA/DIXON JUST DROPPED BELOW 15 PERCENT RH...BUT THINK THOSE VALUES WILL START TO INCREASE WITHIN THE NEXT 3 HOURS. THAT SAID...WILL NOT EXPAND THE RED FLAG WARNING ATTM. A TRICKY TEMPERATURE FORECAST FOR TONIGHT. THE BEST SURFACE PRESSURE GRADIENT WILL BECOME FOCUSED OVER THE PANHANDLE AFTER 00Z..SO DO NOT HAVE ANY DOUBT THAT WINDS WILL STAY ELEVATED. GFS/NAM BOTH SHOW H75- H8 WINDS AROUND 50 KTS OVERNIGHT...BUT THE NOCTURNAL INVERSION WILL LIKELY KEEP THIS FROM REACHING THE SURFACE. IT WILL COOL DOWN QUITE A BIT BEHIND THE FRONT...ESPECIALLY ACROSS SOUTHEAST WYO WHERE WINDS SHOULD BE LIGHTER OVERALL. COULD SEE SOME FROST TONIGHT IN SHELTERED AREAS/VALLEYS...BUT OPTED NOT TO ADD TO THE FORECAST AS WINDS AT OR ABOVE 5-10 KTS MAY BE TOO MUCH. AFTER TODAY...THE MODELS SHOW BROAD UPPER-LEVEL RIDGING WITH DRY NORTHWEST FLOW ALOFT OVER THE CWA. 700 MILLIBAR TEMPERATURES REBOUND TO BETWEEN +6 C AND +9 C ON MON/TUE... SO EXPECT A PLEASANT START TO THE WORK WEEK. PRECIP CHANCES WILL BE NIL THROUGH THE REST OF THE PERIOD WITH VERY DRY AIR ALOFT. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 413 PM MDT SUN OCT 11 2015 DRY NORTHWEST FLOW WILL REMAIN OVERHEAD THROUGH THE END OF THE WEEK BUT WILL BEGIN TO BACK TO THE SOUTHWEST AND ALLOW MOISTURE TO INCREASE ACROSS THE CWA THROUGH THE WEEKEND. AT THE SFC...WARM AND DRY CONDITIONS WILL PREVAIL FOR WEDNESDAY BUT WILL COOL A FEW DEGREES ON THURSDAY BEHIND A COLD FRONT PLUNGING SOUTH ACROSS THE PLAINS ON THURSDAY MORNING. THERE IS STILL A BIT OF UNCERTAINTY WITH TIMING OF THE FRONT...BUT MODELS DO AGREE IT WILL MOVE THROUGH SOMETIME THURSDAY MORNING. LITTLE MOISTURE WILL ACCOMPANY THE FRONT SO NOT ANTICIPATING ANY PRECIP...BUT NORTH WINDS MAY GUST 30 TO 35 MPH FOR A TIME AFTER FROPA. DAYTIME TEMPS THURSDAY THRU FRIDAY WILL PEAK IN THE 60S WITH PERHAPS A FEW 70S MIXED IN BY SATURDAY. THURSDAY AND FRIDAY NIGHTS MAY SEE WIDESPREAD TEMPS IN THE 30S WITH AREAS OF FROST QUITE POSSIBLE BOTH NIGHTS. FOR SATURDAY...SHORTWAVE ENERGY MOVING UP FROM THE SOUTHWEST AHEAD OF AN UPPER LOW SITUATED OVER ARIZONA MAY BRING INCREASING CHANCES FOR SHOWERS AND T-STORMS OVER THE MOUNTAINS THROUGH THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1118 PM MDT SUN OCT 11 2015 VFR. CLEAR SKIES TONIGHT. SOME CIRRUS SPREADING NORTHWEST TO SOUTHEAST MONDAY. NORTHWEST WINDS WILL BE BREEZY AT TIMES TONIGHT ACROSS SOUTHEAST WY WITH LIGHTER WINDS OVER WESTERN NE. BREEZY WEST-NORTHWEST WINDS WILL PREVAIL MONDAY WITH GUSTS 22-28 KT. && .FIRE WEATHER... ISSUED AT 413 PM MDT SUN OCT 11 2015 CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH EARLY THIS EVE WITH HUMIDITY VALUES BETWEEN 10-15 PERCENT AND WIDESPREAD WIND GUSTS BETWEEN 45-55 MPH. A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE CWA TONIGHT...BRINGING COOLER TEMPERATURES FOR MONDAY. HOWEVER...IT WILL REMAIN DRY WITH HUMIDITY VALUES IN THE TEENS. ALTHOUGH WINDS ARE NOT EXPECTED TO BE ABOVE CRITICAL THRESHOLDS...ELEVATED CONDITIONS WILL EXIST OVER CARBON COUNTY ON MONDAY AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...MAJ SHORT TERM...CLH LONG TERM...RJM AVIATION...MJ FIRE WEATHER...CLH
Hazardous weather outlook, Oct 11, 8:10 PM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 810 PM MDT SUN OCT 11 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-130215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 810 PM MDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.